Systèmes hyperboliques et viscosité évanescente
[Hyperbolic systems and vanishing viscosity]
Séminaire Bourbaki : volume 2002/2003, exposés 909-923, Astérisque, no. 294 (2004), Talk no. 918, pp. 231-250.

In this talk we will present the works of S. Bianchini and A. Bressan on the Cauchy problem for viscous perturbations t u ε + x f(u ε )=ε xx u ε of one-dimensional strictly hyperbolic systems t u+ x f(u)=0. They have shown global existence (t0), uniqueness and stability and they have justified the limit when ε goes to zero for initial data with small total variation. Their analysis also shows that the solutions of the hyperbolic system obtained by this method coincide with the solutions obtained by other types of approximations.

Le but de l’exposé est de présenter les résultats obtenus par S. Bianchini et A. Bressan sur le problème de Cauchy pour des perturbations visqueuses t u ε + x f(u ε )=ε xx u ε de systèmes strictement hyperboliques t u+ x f(u)=0 en une dimension d’espace. Ils ont en particulier montré l’existence globale (t0), l’unicité et la stabilité des solutions et justifié la convergence quand ε tend vers zéro pour des données initiales à petite variation totale. Leur analyse montre aussi que les solutions du système hyperbolique ainsi obtenues coïncident avec les solutions provenant d’autres types d’approximations.

Classification: 35F20,  35F25,  35B25,  35B35
Keywords: hyperbolic systems, vanishing viscosity method
@incollection{SB_2002-2003__45__231_0,
     author = {Rousset, Fr\'ed\'eric},
     title = {Syst\`emes hyperboliques et viscosit\'e \'evanescente},
     booktitle = {S\'eminaire Bourbaki : volume 2002/2003, expos\'es 909-923},
     author = {Collectif},
     series = {Ast\'erisque},
     note = {talk:918},
     pages = {231--250},
     publisher = {Association des amis de Nicolas Bourbaki, Soci\'et\'e math\'ematique de France},
     address = {Paris},
     number = {294},
     year = {2004},
     zbl = {1215.35104},
     mrnumber = {2111646},
     language = {fr},
     url = {http://www.numdam.org/item/SB_2002-2003__45__231_0/}
}
TY  - CHAP
AU  - Rousset, Frédéric
TI  - Systèmes hyperboliques et viscosité évanescente
BT  - Séminaire Bourbaki : volume 2002/2003, exposés 909-923
AU  - Collectif
T3  - Astérisque
N1  - talk:918
PY  - 2004
DA  - 2004///
SP  - 231
EP  - 250
IS  - 294
PB  - Association des amis de Nicolas Bourbaki, Société mathématique de France
PP  - Paris
UR  - http://www.numdam.org/item/SB_2002-2003__45__231_0/
UR  - https://zbmath.org/?q=an%3A1215.35104
UR  - https://www.ams.org/mathscinet-getitem?mr=2111646
LA  - fr
ID  - SB_2002-2003__45__231_0
ER  - 
%0 Book Section
%A Rousset, Frédéric
%T Systèmes hyperboliques et viscosité évanescente
%B Séminaire Bourbaki : volume 2002/2003, exposés 909-923
%A Collectif
%S Astérisque
%Z talk:918
%D 2004
%P 231-250
%N 294
%I Association des amis de Nicolas Bourbaki, Société mathématique de France
%C Paris
%G fr
%F SB_2002-2003__45__231_0
Rousset, Frédéric. Systèmes hyperboliques et viscosité évanescente, in Séminaire Bourbaki : volume 2002/2003, exposés 909-923, Astérisque, no. 294 (2004), Talk no. 918, pp. 231-250. http://www.numdam.org/item/SB_2002-2003__45__231_0/

[1] P. Baiti & H. K. Jenssen - “On the front-tracking algorithm”, J. Math. Anal. Appl. 217 (1998), no. 2, p. 395-404. | MR | Zbl

[2] S. Bianchini - “BV solutions of the semidiscrete upwind scheme”, Arch. Ration. Mech. Anal. 167 (2003), no. 1, p. 1-81. | MR | Zbl

[3] S. Bianchini & A. Bressan - “BV solutions for a class of viscous hyperbolic systems”, Indiana Univ. Math. J. 49 (2000), no. 4, p. 1673-1713. | MR | Zbl

[4] -, “A case study in vanishing viscosity”, Discrete Contin. Dynam. Systems 7 (2001), no. 3, p. 449-476. | MR | Zbl

[5] -, “A center manifold technique for tracing viscous waves”, Commun. Pure Appl. Anal. 1 (2002), no. 2, p. 161-190. | MR | Zbl

[6] -, “On a Lyapunov functional relating shortening curves and viscous conservation laws”, Nonlinear Anal. 51 (2002), no. 4, Ser. A : Theory Methods, p. 649-662. | MR | Zbl

[7] -, “Vanishing viscosity solutions of nonlinear hyperbolic systems”, Preprint, 2002.

[8] A. Bressan - “Global solutions of systems of conservation laws by wave-front tracking”, J. Math. Anal. Appl. 170 (1992), no. 2, p. 414-432. | MR | Zbl

[9] -, “The unique limit of the Glimm scheme”, Arch. Rational Mech. Anal. 130 (1995), no. 3, p. 205-230. | MR | Zbl

[10] -, “Hyperbolic systems of conservation laws”, Rev. Mat. Complut. 12 (1999), no. 1, p. 135-200. | MR

[11] -, Hyperbolic systems of conservation laws, Oxford Lecture Series in Mathematics and its Applications, vol. 20, Oxford University Press, Oxford, 2000, The one-dimensional Cauchy problem. | MR | Zbl

[12] A. Bressan, P. Baiti & H. K. Jenssen - “An instability of the Godunov scheme”, Preprint. | MR | Zbl

[13] A. Bressan & R. M. Colombo - “The semigroup generated by 2×2 conservation laws”, Arch. Rational Mech. Anal. 133 (1995), no. 1, p. 1-75. | MR | Zbl

[14] A. Bressan, G. Crasta & B. Piccoli - Well-posedness of the Cauchy problem for n×n systems of conservation laws, vol. 146, Mem. Amer. Math. Soc., no. 694, American Mathematical Society, 2000. | MR | Zbl

[15] A. Bressan & P. Goatin - “Oleinik type estimates and uniqueness for n×n conservation laws”, J. Differential Equations 156 (1999), no. 1, p. 26-49. | MR | Zbl

[16] A. Bressan & P. G. Le Floch - “Uniqueness of weak solutions to systems of conservation laws”, Arch. Rational Mech. Anal. 140 (1997), no. 4, p. 301-317. | MR | Zbl

[17] A. Bressan & M. Lewicka - “A uniqueness condition for hyperbolic systems of conservation laws”, Discrete Contin. Dynam. Systems 6 (2000), no. 3, p. 673-682. | MR | Zbl

[18] A. Bressan, T.-P. Liu & T. Yang - L 1 stability estimates for n×n conservation laws”, Arch. Ration. Mech. Anal. 149 (1999), no. 1, p. 1-22. | MR | Zbl

[19] A. Bressan & T. Yang - “On the rate of convergence of the vanishing viscosity approximation”, Preprint, 2003. | Zbl

[20] C. M. Dafermos - “The entropy rate admissibility criterion for solutions of hyperbolic conservation laws”, J. Differential Equations 14 (1973), p. 202-212. | MR | Zbl

[21] -, Hyperbolic conservation laws in continuum physics, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 325, Springer-Verlag, Berlin, 2000. | MR | Zbl

[22] G. Dal Maso, P. G. Lefloch & F. Murat - “Definition and weak stability of nonconservative products”, J. Math. Pures Appl. (9) 74 (1995), no. 6, p. 483-548. | MR | Zbl

[23] R. J. Diperna - “Convergence of approximate solutions to conservation laws”, Arch. Rational Mech. Anal. 82 (1983), no. 1, p. 27-70. | MR | Zbl

[24] J. Glimm - “Solutions in the large for nonlinear hyperbolic systems of equations”, Comm. Pure Appl. Math. 18 (1965), p. 697-715. | MR | Zbl

[25] J. Goodman - “Nonlinear asymptotic stability of viscous shock profiles for conservation laws”, Arch. Rational Mech. Anal. 95 (1986), no. 4, p. 325-344. | MR | Zbl

[26] J. Goodman & Z. P. Xin - “Viscous limits for piecewise smooth solutions to systems of conservation laws”, Arch. Rational Mech. Anal. 121 (1992), no. 3, p. 235-265. | MR | Zbl

[27] O. Guès, G. Métivier, M. Williams & K. Zumbrun - “Multidimensional viscous shocks I, II”, Preprint, 2002. | Zbl

[28] T. Iguchi & P. G. Le Floch - “Existence theory for hyperbolic systems of conservation laws with general flux-functions”, Preprint, 2002. | MR | Zbl

[29] H. K. Jenssen - “Blowup for systems of conservation laws”, SIAM J. Math. Anal. 31 (2000), no. 4, p. 894-908 (electronic). | MR | Zbl

[30] S. Khruzhkov - “First order quasilinear equations with several space variables”, Math. USSR Sbornik 10 (1970), p. 217-243. | Zbl

[31] P. D. Lax - “Hyperbolic systems of conservation laws. II”, Comm. Pure Appl. Math. 10 (1957), p. 537-566. | MR | Zbl

[32] P. G. Le Floch - Hyperbolic systems of conservation laws, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 2002, The theory of classical and nonclassical shock waves. | MR | Zbl

[33] T.-P. Liu - Admissible solutions of hyperbolic conservation laws, vol. 30, Mem. Amer. Math. Soc., no. 240, American Mathematical Society, 1981. | MR | Zbl

[34] -, Nonlinear stability of shock waves for viscous conservation laws, vol. 56, Mem. Amer. Math. Soc., no. 328, American Mathematical Society, 1985. | MR | Zbl

[35] T.-P. Liu & T. Yang - “A new entropy functional for a scalar conservation law”, Comm. Pure Appl. Math. 52 (1999), no. 11, p. 1427-1442. | MR | Zbl

[36] -, “Well-posedness theory for hyperbolic conservation laws”, Comm. Pure Appl. Math. 52 (1999), no. 12, p. 1553-1586. | MR | Zbl

[37] -, “Weak solutions of general systems of hyperbolic conservation laws”, Comm. Math. Phys. 230 (2002), no. 2, p. 289-327. | MR | Zbl

[38] N. H. Risebro - “A front-tracking alternative to the random choice method”, Proc. Amer. Math. Soc. 117 (1993), p. 1125-1139. | MR | Zbl

[39] F. Rousset - “Viscous approximation of strong shocks of systems of conservation laws”, SIAM J. Math. Anal. 35 (2003), no. 2, p. 492-519 (electronic). | MR | Zbl

[40] D. Serre - Systems of conservation laws. 1, 2, Cambridge University Press, Cambridge, 2000, Geometric structures, oscillations, and initial-boundary value problems, Translated from the 1996 French original by I. N. Sneddon. | MR | Zbl

[41] A. Szepessy & Z. P. Xin - “Nonlinear stability of viscous shock waves”, Arch. Rational Mech. Anal. 122 (1993), no. 1, p. 53-103. | MR | Zbl

[42] A. Szepessy & K. Zumbrun - “Stability of rarefaction waves in viscous media”, Arch. Rational Mech. Anal. 133 (1996), no. 3, p. 249-298. | MR | Zbl

[43] A. Vanderbauwhede - “Centre manifolds, normal forms and elementary bifurcations”, in Dynamics reported, Vol. 2, Dynam. Report. Ser. Dynam. Systems Appl., vol. 2, Wiley, Chichester, 1989, p. 89-169. | MR | Zbl

[44] S.-H. Yu - “Zero-dissipation limit of solutions with shocks for systems of hyperbolic conservation laws”, Arch. Ration. Mech. Anal. 146 (1999), no. 4, p. 275-370. | MR | Zbl

[45] K. Zumbrun - “Multidimensional stability of planar viscous shock waves”, in Advances in the theory of shock waves, Progr. Nonlinear Differential Equations Appl., vol. 47, Birkhäuser Boston, Boston, MA, 2001, p. 307-516. | MR | Zbl

[46] K. Zumbrun & P. Howard - “Pointwise semigroup methods and stability of viscous shock waves”, Indiana Univ. Math. J. 47 (1998), no. 3, p. 741-871. | MR | Zbl